Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 3, NWS Albuquerque, NM

February 17, 2016

NWS Albuquerque, NM issued this high wind watch at Feb 17, 2016, 4:01 AM MST. It took effect at Feb 18, 2016, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 4:01 AM MST (11:01 UTC)
In effect from
Feb 18, 2016, 6:00 AM MST
Expired
Feb 18, 2016, 3:56 AM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted.

299 
WWUS75 KABQ 171101
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 AM MST WED FEB 17 2016

NMZ512>515-172300-
/O.NEW.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
401 AM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS.

* WINDS...WEST TO OCCASIONALLY SOUTHWEST INCREASING TO 30 TO 45
  MPH THURSDAY MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS
  BETWEEN 50 AND 65 MPH POSSIBLE.

* TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR
  THURSDAY AFTERNOON AND EVENING.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...U.S.ROUTE 64 AND STATE ROUTES 38...434 AND 518
  SHOULD BE MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

43
3 follow-up statements
208 
WWUS75 KABQ 172201
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MST WED FEB 17 2016

NMZ527-180500-
/O.EXA.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/
RATON RIDGE/JOHNSON MESA-
301 PM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...THE RATON RIDGE AND JOHNSON MESA.

* WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY
  MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS BETWEEN 50 AND
  65 MPH POSSIBLE.

* TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR 
  THURSDAY AFTERNOON AND EVENING. 

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADWAYS...INCLUDING INTERSTATE 25...MAY CREATE DANGEROUS
  DRIVING CONDITONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ512>515-180500-
/O.CON.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
301 PM MST WED FEB 17 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS.

* WINDS...WEST TO OCCASIONALLY SOUTHWEST INCREASING TO 30 TO 45 
  MPH THURSDAY MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS 
  BETWEEN 50 AND 65 MPH POSSIBLE. 

* TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR 
  THURSDAY AFTERNOON AND EVENING. 

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...U.S. ROUTE 64 AND STATE ROUTES 38...434 AND 518
  SHOULD BE MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

34
652 
WWUS75 KABQ 180432
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
932 PM MST WED FEB 17 2016


NMZ523-528>534-181300-
/O.NEW.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-
932 PM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT. 

* LOCATION...NORTHEAST PLAINS/HIGHLANDS...CENTRAL HIGHLANDS AND
  PORTIONS OF THE EAST CENTRAL PLAINS.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP
  TO 50 MPH.

* TIMING...WINDS INCREASING MID DAY THURSDAY AND PEAKING LATE
  AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY
  DECREASING.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO
  SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND
  LOOSE AND LIGHT WEIGHT OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-527-181300-
/O.CON.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
932 PM MST WED FEB 17 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY
THROUGH THURSDAY EVENING...

* LOCATION...THE RATON RIDGE...JOHNSON MESA AND SANGRE DE CRISTO
  MOUNTAINS.

* WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY
  MORNING...CONTINUING THROUGH THURSDAY EVENING. GUSTS BETWEEN 55
  AND 65 MPH POSSIBLE.

* TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR 
  THURSDAY AFTERNOON AND EVENING. 

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADWAYS...INCLUDING INTERSTATE 25 NEAR RATON PASS...MAY CREATE
  DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG
  WINDS GUSTS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT
  WEIGHT OBJECTS AND MAY CAUSE DAMAGE TO ROOFS AND DOWN POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
027 
WWUS75 KABQ 181056
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 AM MST THU FEB 18 2016

NMZ512>515-527-181900-
/O.UPG.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/
/O.NEW.KABQ.HW.W.0003.160218T1500Z-160219T1200Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
356 AM MST THU FEB 18 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE RATON RIDGE...JOHNSON MESA AND SANGRE DE CRISTO 
  MOUNTAINS. 

* WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THIS
  MORNING...CONTINUING THROUGH TONIGHT. GUSTS BETWEEN 55 AND 65
  MPH POSSIBLE...WITH LOCALLY HIGHER GUSTS FOR THE PEAKS AND
  IMMEDIATE EAST SLOPES.

* TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THIS
  AFTERNOON AND EVENING...BUT MOUNTAIN WAVE IMPACTS ARE LIKELY
  THROUGH THE PRE-DAWN HOURS FRIDAY.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED 
  ROADWAYS...INCLUDING INTERSTATE 25 NEAR RATON PASS...MAY 
  CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 
  STRONG WINDS GUSTS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND 
  LIGHT WEIGHT OBJECTS AND MAY CAUSE DAMAGE TO ROOFS AND DOWN 
  POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505-506-181900-
/O.EXB.KABQ.WI.Y.0008.160218T1900Z-160218T2300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
356 AM MST THU FEB 18 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON. 

* LOCATION...CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND PLATEAU
  REGION TO INCLUDE GALLUP AND INTERSTATE 40 FROM THE CONTINENTAL
  DIVIDE TO THE ARIZONA LINE.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  UP TO 50 MPH. 

* TIMING...WINDS INCREASING MID TO LATE MORNING PEAKING EARLY
  AFTERNOON BEFORE GRADUALLY DECREASING.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO
  SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND
  LOOSE AND LIGHT WEIGHT OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-522-181900-
/O.EXA.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
356 AM MST THU FEB 18 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS AND ESTANCIA BASIN.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  UP TO 50 MPH. 

* TIMING...WINDS INCREASING LATE MORNING TO MIDDAY AND PEAKING
  LATE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY
  DECREASING.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO 
  SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND 
  LOOSE AND LIGHT WEIGHT OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ523-528>534-181900-
/O.CON.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-
356 AM MST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MST TONIGHT...

* LOCATION...NORTHEAST PLAINS AND HIGHLANDS...CENTRAL HIGHLANDS
  AND MUCH OF THE EAST CENTRAL PLAINS.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  UP TO 50 MPH. 

* TIMING...WINDS INCREASING MID DAY AND PEAKING MID AFTERNOON
  INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING.

* VISIBILITY...NO SIGNIFICANT RESTRICTIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO 
  SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND 
  LOOSE AND LIGHT WEIGHT OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 17, 3:33 AM MST, 28 minutes earlier.

Area forecast discussion, Feb 17, 3:33 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MST WED FEB 17 2016

.SYNOPSIS...
A STRONG AREA OF HIGH PRESSURE OVER NORTHERN MEXICO WILL DELIVER
RECORD WARMTH TO THE SOUTHWEST UNITED STATES THROUGH THURSDAY.
TEMPERATURES WILL AVERAGE 15 TO 25 DEGREES ABOVE NORMAL...WITH
RECORD HIGHS LIKELY. WINDY CONDITIONS WILL DEVELOP THURSDAY OVER
THE NORTHERN MOUNTAINS AND THE EASTERN PLAINS. ELEVATED FIRE RISK
IS LIKELY OVER THE PLAINS. CLOUDS WILL INCREASE OVER NEW MEXICO
THURSDAY AND FRIDAY WITH A SLIGHT CHANCE FOR A COUPLE MOUNTAIN
SHOWERS. A COLD FRONT WILL SLIDE INTO EASTERN NEW MEXICO SUNDAY
THEN OVER THE ENTIRE AREA MONDAY. TEMPERATURES WILL TREND MUCH
COOLER.

&&

.DISCUSSION...
AN UNSEASONABLY STRONG DOME OF HIGH PRESSURE OVER THE BAJA REGION
WILL FLATTEN TO ZONAL FLOW OVER NM THURSDAY. +2.5 STDEV 700MB TEMPS
OF +8C WILL ADVECT ACROSS THE AREA TODAY AND TOMORROW AND COMBINE
WITH A DEEPENING LEE TROUGH TO DELIVER RECORD WARMTH. NEARLY EVERY
SITE ACROSS NORTHERN AND CENTRAL NM STANDS THE CHANCE OF TIEING OR
BREAKING A RECORD HIGH.

A FAST MOVING UPPER TROUGH AXIS WITH A 110-130KT 300MB JET WILL
TRANSLATE NE ACROSS THE CENTRAL ROCKIES THURSDAY...ENHANCING THE
THREAT FOR HIGH WINDS OVER THE SANGRE DE CRISTO MTS THROUGH EARLY
FRIDAY. HAVE RAISED A HIGH WIND WATCH FOR THIS AREA. DEEP MIXING
OVER NE AND EAST CENTRAL NM AND A MODERATE PRESSURE GRADIENT WILL
ALSO FAVOR WIND ADVISORY CONDITIONS THURSDAY AFTERNOON. ELEVATED
FIRE WX CONCERNS HAVE ALSO PROMPTED A FIRE WX WATCH.

700-300MB FLOW WILL TRANSITION TO SOUTHWESTERLY FRIDAY THEN ZONAL
SATURDAY. A TAP OF SUBTROPICAL MOISTURE MAINLY IN THE FORM OF MID
AND HIGH LEVEL CLOUD COVER WILL CREATE A NOTICEABLY COOLER DAY ON
FRIDAY...HOWEVER READINGS WILL STILL AVERAGE ABOVE NORMAL. CHANCES
FOR QPF LOOK MINIMAL AS LOW LEVELS REMAIN VERY DRY.

A 1030MB SURFACE HIGH STILL APPEARS LIKELY TO BUILD SOUTH DOWN THE
FRONT RANGE WITH COLD ADVECTION INTO NE NM SUNDAY. GUIDANCE IS NOW
TRENDING STRONGER WITH NW FLOW OVER NM MONDAY AND TUESDAY AS A
100-120KT JET TRANSLATES QUICKLY SE OVER THE CENTRAL AND SOUTHERN
ROCKIES. 700MB COLD ADVECTION COULD BE IMPRESSIVE WITH TEMPS FALLING
TO BTWN -3 AND -6C. THIS ALONG WITH GUSTY NW WINDS WILL MAKE IT
FEEL MUCH COOLER MONDAY AND TUESDAY. THE 00Z ECMWF AND TO A LESSER
DEGREES THAN GFS HAVE UPSLOPE FLOW BENEATH THE UPPER JET OVER FAR
NORTHEAST NM...AND POTENTIAL FOR SOME WETTING QPF. WILL HOLD OFF
ON INCREASING POPS FOR NOW AND FOCUS MAINLY ON THE COOLER TEMPS.

GUYER

&&

.FIRE WEATHER...
...FIRE WEATHER WATCH DUE TO EXPECTED CRITICAL FIRE WEATHER
CONDITIONS OVER MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO
THURSDAY AFTERNOON...

WEATHER PATTERN STILL TO BE DRY WITH UNSEASONABLE TO RECORD
BREAKING WARMTH TODAY AND THU. WHILE THERE IS A VERY SLIM CHANCE OF
A FEW LIGHT SHOWERS...MOSTLY RAIN...ACROSS MAINLY THE HIGHER
TERRAIN OF FAR NW NM THU...NO WETTING PRECIP IS EXPECTED. VENT
RATES TO RANGE FOR THE MOST PART FROM FAIR TO VERY GOOD WEST THIRD
AND EAST HALF OF NM THIS AFTN...SOME SIGNIFICANT POCKETS OF POOR
VENTILATION STILL LIKELY IN N CENTRAL AND FAR NW NM.

MOUNTAIN TOP WINDS TO INCREASE SIGNIFICANTLY TONIGHT AND THU AS A
DISTURBANCE ALOFT COMBINED WITH A STRONG WIND SPEED MAXIMUM SHIFTS
ACROSS NORTH NM. STRONGEST WINDS WITH GUSTS TO 55 OR 60 MPH APPEAR
TO FAVOR THE SANGRE DE CRISTOS AND PERHAPS A FEW LOCALES IN THE NE
HIGHLANDS...BUT CRITICAL FIRE WX CONDITIONS LOOK FAIRLY LIKELY FROM
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK ACROSS
THE NORTHEAST AND EAST CENTRAL PLAINS. ONE MITIGATING FACTOR TO THE
CRITICAL CONDITIONS IS THE FACT THAT THE MOST RECENT MODELS RUNS
HAVE LOWERED HAINES VALUES SLIGHTLY TO MODERATELY IN PORTIONS OF THE
CRITICAL FIRE WX WATCH COVERAGE AREA. ALSO THE SANDIA/MANZANOS
PORTION OF THE WATCH APPEARS PRETTY MARGINAL DUE TO A PRETTY GOOD
REMAINING SNOWPACK STILL...WITH EVEN LOWER ELEVATIONS HAVING ONLY
VERY RECENTLY LOST WIDESPREAD SNOW COVER. THESE ISSUES WILL CONTINUE
TO BE MONITORED BY LATER SHIFTS FOR ANY POSS TWEAKS AND UPGRADES TO
THE CURRENT FIRE WX WATCH AREA. THE STRONGER WINDS THROUGH A DEEP
LAYER THU WILL RESULT IN GOOD TO EXCELLENT VENTILATION RATES MOST OF
THE AREA WITH THE EXCEPTION STILL OF SOME SMALL POCKETS OF POOR OR
FAIR RATES ACROSS NORTH CENTRAL NM. STRONG WINDS ALOFT EXPECTED TO
DIMINISH VERY LATE THURSDAY NIGHT INTO FRI.

MAINLY MID AND UPPER ATMOSPHERIC MOISTENING DUE TO A SUBTROPICAL
FLOW INTO NM MAY RESULT IN A FEW MOSTLY HIGH ELEVATION LIGHT SHOWERS
BETWEEN FRI AND SAT...BUT WETTING AMOUNTS NOT EXPECTED. VENT RATES
FRIDAY WILL BE POOR TO LOCALLY FAIR IN THE VALLEYS BUT FAIR TO VERY
GOOD WEST CENTRAL...SW AND NE NM. WEEKEND VENT RATES TO BE FAIR TO
VERY GOOD EAST AND MUCH OF CENTRAL NM...BUT POOR TO FAIR WEST. RH
RECOVERIES IMPROVE DURING THIS MOISTENING PERIOD.

EASTERN AREAS OF THE STATE MAY SEE SOME SPOTTY AND MOSTLY LIGHT
PRECIP SUN INTO MON NIGHT...AS WELL AS A COOL DOWN TO NEAR NORMAL
HIGHS BY MON AS A DISTURBANCE AND COLD FRONT TRACK OVER CENTRAL AND
EAST NM. THE UPPER RIDGE REORGANIZES EARLY TO MID NEXT WEEK...FOR DRY
AND WARMER THAN AVERAGE WEATHER ONCE AGAIN. NO MAJOR PRECIP MAKERS IN
SIGHT.

43

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD. WINDS WILL
GENERALLY BE LIGHT...EXCEPT FOR SOME LATE AFTERNOON AND EARLY
EVENING GUSTINESS WEDNESDAY.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  33  63  32 /   0   0   0   0
DULCE...........................  60  21  57  23 /   0   0  10   5
CUBA............................  64  31  61  28 /   0   0   0   0
GALLUP..........................  72  26  65  24 /   0   0   0   0
EL MORRO........................  68  29  63  29 /   0   0   0   5
GRANTS..........................  73  24  67  24 /   0   0   0   0
QUEMADO.........................  70  35  66  36 /   0   0   0   0
GLENWOOD........................  76  27  72  28 /   0   0   0   0
CHAMA...........................  54  28  51  27 /   0   0  10  10
LOS ALAMOS......................  64  39  63  36 /   0   0   0   0
PECOS...........................  63  39  63  39 /   0   0   0   0
CERRO/QUESTA....................  56  29  56  29 /   0   0   0   0
RED RIVER.......................  53  27  52  27 /   0   0   0   5
ANGEL FIRE......................  54  23  54  23 /   0   0   0   0
TAOS............................  60  32  59  31 /   0   0   0   0
MORA............................  62  35  61  35 /   0   0   0   0
ESPANOLA........................  70  31  70  31 /   0   0   0   0
SANTA FE........................  63  40  64  38 /   0   0   0   0
SANTA FE AIRPORT................  67  35  67  34 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  69  43  70  43 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  71  40  72  40 /   0   0   0   0
ALBUQUERQUE VALLEY..............  73  38  74  38 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  73  40  73  40 /   0   0   0   0
LOS LUNAS.......................  73  35  74  36 /   0   0   0   0
RIO RANCHO......................  72  40  72  40 /   0   0   0   0
SOCORRO.........................  75  41  78  42 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  65  40  66  39 /   0   0   0   0
TIJERAS.........................  67  41  68  42 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  31  72  32 /   0   0   0   0
CLINES CORNERS..................  66  37  68  37 /   0   0   0   0
GRAN QUIVIRA....................  70  41  72  41 /   0   0   0   0
CARRIZOZO.......................  72  40  75  41 /   0   0   0   0
RUIDOSO.........................  69  47  69  48 /   0   0   0   0
CAPULIN.........................  67  39  69  37 /   0   0   0   0
RATON...........................  69  31  71  31 /   0   0   0   0
SPRINGER........................  72  29  72  31 /   0   0   0   0
LAS VEGAS.......................  70  38  69  39 /   0   0   0   0
CLAYTON.........................  73  43  79  40 /   0   0   0   0
ROY.............................  71  36  74  36 /   0   0   0   0
CONCHAS.........................  77  40  81  42 /   0   0   0   0
SANTA ROSA......................  78  44  80  48 /   0   0   0   0
TUCUMCARI.......................  78  39  83  40 /   0   0   0   0
CLOVIS..........................  74  44  80  46 /   0   0   0   0
PORTALES........................  75  45  82  47 /   0   0   0   0
FORT SUMNER.....................  75  43  81  47 /   0   0   0   0
ROSWELL.........................  79  38  85  43 /   0   0   0   0
PICACHO.........................  78  44  80  47 /   0   0   0   0
ELK.............................  74  47  75  49 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES... NMZ103-104-107-108.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES... NMZ512>515.

&&

42
Hazardous weather outlook, Feb 16, 5:12 AM MST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MST TUE FEB 16 2016

NMZ501>540-171300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RECORD HIGH TEMPERATURES ARE LIKELY OVER MANY AREAS WEDNESDAY
THEN MAINLY EASTERN NEW MEXICO THURSDAY. WEST WINDS OF 25 TO 35
MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE THURSDAY ACROSS THE
NORTHERN HIGH TERRAIN. THE COMBINATION OF GUSTY WINDS AND LOW
HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY
OVER EASTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:27 PM MSTRed Flag WarningABQHarding, San Miguel, Union28 hr

Nearby

High Wind Watches in New Mexico, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.